Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 38, NWS St. Louis, MO

April 3, 2014Cole County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2014, 5:37 PM CDT for Cole County, Osage County, Missouri. It was in force for 38 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2014, 5:37 PM CDT (22:37 UTC)
Expired
Apr 3, 2014, 6:15 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
70.0 mph

Counties Cole County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 5:42 PM CDTHAIL 0.25Hickory Hill, MO
Apr 3, 5:45 PM CDTFUNNEL CLOUDSt. Thomas, MORELAYED BY JEFFERSON CITY POLICE
Apr 3, 5:45 PM CDTTSTM WND DMGSt. Thomas, MOTREES DOWNED. UNKNOWN SIZE.
Apr 3, 5:48 PM CDTTSTM WND DMGMeta, MOMULTIPLE TREES BLOWN DOWN...MOST TREES WERE 18 TO 20 INCHES IN DIAMETER
Apr 3, 6:02 PM CDTTORNADORich Fountain, MOCONFIRMED TORNADO SPOTTED BY MISSOURI TROOP F
Apr 3, 6:08 PM CDTHAIL 0.7Linn, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 4:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 417 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
417 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
3.5
Supercell composite
15.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WUUS53 KLSX 032237
SVRLSX
MOC051-151-032315-
/O.NEW.KLSX.SV.W.0038.140403T2237Z-140403T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT THU APR 3 2014

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COLE COUNTY IN CENTRAL MISSOURI...
  OSAGE COUNTY IN CENTRAL MISSOURI...

* UNTIL 615 PM CDT

* AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  HICKORY HILL...AND MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  LINN...BRAZITO...ST. THOMAS...WARDSVILLE...TAOS...WESTPHALIA...
  FREEBURG...RICH FOUNTAIN...META...OSAGE BEND...KOELTZTOWN...
  ARGYLE...SCHUBERT...OSAGE CITY...LOOSE CREEK...BONNOTS MILL AND
  FRANKENSTEIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3843 9246 3867 9165 3830 9164 3828 9170
      3829 9220 3833 9220 3832 9226 3834 9229
      3834 9236 3839 9241 3842 9241
TIME...MOT...LOC 2236Z 252DEG 42KT 3830 9229

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:43 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Apr 3, 1:43 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
143 PM CDT Thu Apr 3 2014

.SHORT TERM:  (Through Late Tonight)
Issued at 137 PM CDT Thu Apr 3 2014

Ongoing regional severe weather event will persist into the evening
hours across the LSX CWA. New convective development is anticipated
to the west along an approaching cold front with eventual upscale
growth into a QLCS. Sufficient shear and instability are available
to produce all types of severe weather, including tornadoes, large
hail, and damaging wind gusts. The greatest tornado threat is across
the southern half of the CWA and anywhere storms might happen to
intersect boundaries such as the synoptic warm front or outflow
boundaries left over from earlier convection.

Kanofsky

.LONG TERM:  (Friday through Next Thursday)
Issued at 137 PM CDT Thu Apr 3 2014

The aforementioned cold front should have moved through the entire
CWA by 12z Fri with only some -SHRA lingering across the northern
CWA during the morning hours as the upper low continues moving away
from the region. The tight pressure gradient behind the departing
low pressure system will produce breezy conditions through Fri
afternoon. Winds then gradually subside during the late afternoon
and early evening hours once the pressure gradient relaxes.

A surface high then builds in to the region on Fri night with the
center of the surface high located overhead by 12z Sat. The
combination of cooler post-frontal air and good radiational cooling
conditions will produce chilly overnight lows on late Fri
night/early Sat morning. Most locations will be around 10 degrees
below normal with overnight lows expected to be in the upper 20s to
lower 30s. Quiet weather is anticipated on Sat due to the influence
of the surface high.

Meanwhile, another shortwave will lift through northern Mexico,
reaching TX and AR by Sun night. This feature could bring
precipitation to the southeastern CWA on Sun-Mon, especially on Sun
night. Another vort max is forecast to drop down the back side of a
highly amplified trough on Mon night, possibly bringing
precipitation to the area on Tue. Generally expect average to below
average temperatures since the winds maintain an easterly component
(around the south side of a high pressure center over the Great
Lakes) or a northerly component (north of the surface low associated
with the Sun-Mon system) through the middle of next week.

Kanofsky

&&

.AVIATION:  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 114 PM CDT Thu Apr 3 2014

Active and growing convection along w-e outflow boundary from
Ozarks to s sections of STL metro should be lifting north
throughout the afternoon, with at least MVFR and more likely occasional
IFR conditions in more robust convection. Still expecting yet
another round of convection along and advance of the cold front
sweeps across the region late this afternoon and this evening. here
is an extensive area of IFR cigs in the wake of the cold front
over KS, and while these cigs should lift a bit during the
afternoon think MVFR cigs will overspread the area from west to
east in the wake of the front.

Specifics for KSTL: W-E band of convection is expected to lift
north across the area by mid afternoon, with at least IFR vsbys
due to torrential downpours in stronger cells. This area should
lift north of the area by late afternoon, with another round of
strong/intense convection ahead of the cold front this evening.
MVFR cigs will settle into the area with fropa around midnight, with
these cigs persisting into late Friday morning.

Truett

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through late tonight FOR Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Jefferson MO-Lincoln MO-Moniteau MO-Montgomery MO-Osage MO-
     Pike MO-St. Charles MO-St. Francois MO-St. Louis City MO-
     St. Louis MO-Ste. Genevieve MO-Warren MO-Washington MO.

IL...FLASH FLOOD WATCH through late tonight FOR Bond IL-Calhoun IL-
     Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
     Randolph IL-St. Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Apr 3, 1:58 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
158 PM CDT THU APR 3 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
158 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL AFFECT THE REGION THROUGH TONIGHT. SOME OF THE
STORMS MAY BE SEVERE WITH A THREAT OF TORNADOES...LARGE HAIL...AND
DAMAGING WINDS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING
HEAVY RAINFALL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A PORTION
OF THE AREA. PLEASE SEE THE WATCH PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...RAINFALL
OR FLOODING TO THE NATIONAL WEATHER SERVICE.

KANOFSKY

In the hours before

Local storm report, Apr 3, 3:12 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     HEAVY RAIN       WATERLOO                38.33N  90.16W
04/03/2014  M2.60 INCH       MONROE             IL   TRAINED SPOTTER

            RAINFALL SINCE 12...30 P.M.

&&

GOSSELIN
Local storm report, Apr 3, 4:13 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
413 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     FLOOD            ROBERTSVILLE            38.41N  90.82W
04/03/2014                   FRANKLIN           MO   TRAINED SPOTTER

            APPROXIMATELY 2 INCHES OF WATER RUNNING OVER OAK RIDGE
            ROAD ABOUT ONE QUARTER MILE EAST OF CALVEY CREEK

&&

JP
Local storm report, Apr 3, 4:21 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             4 E AUGUSTA             38.57N  90.81W
04/03/2014  E2.75 INCH       FRANKLIN           MO   TRAINED SPOTTER

            BASEBALL SIZED HAIL PRODUCED HOLES IN SIDING AND
            DAMAGED VINYL WINDOW SILLS AND GUTTERS. ALSO...1.3
            INCHES OF RAIN TODAY. DELAYED REPORT...TIME ESTIMATED
            FROM RADAR.

&&

TRUETT
Local storm report, Apr 3, 4:22 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HEAVY RAIN       EDWARDSVILLE            38.80N  89.97W
04/02/2014  M4.02 INCH       MADISON            IL   TRAINED SPOTTER

0451 PM     HEAVY RAIN       3 N BREESE              38.65N  89.52W
04/02/2014  M1.10 INCH       CLINTON            IL   TRAINED SPOTTER

0719 PM     HEAVY RAIN       1 S MEDORA              39.16N  90.14W
04/02/2014  M1.98 INCH       MACOUPIN           IL   TRAINED SPOTTER

            RAINFALL SINCE NOON WAS 0.22...STORM TOTAL 1.98

0334 AM     HAIL             FULTON                  38.85N  91.95W
04/03/2014  M0.50 INCH       CALLAWAY           MO   TRAINED SPOTTER

            LASTED ONE MINUTE

0338 AM     HAIL             12 S FULTON             38.68N  91.95W
04/03/2014  M0.88 INCH       CALLAWAY           MO   TRAINED SPOTTER

            BRIEF IN NATURE....LASTED ONE MINUTE

0427 AM     FLASH FLOOD      1 W TIPTON              38.65N  92.80W
04/03/2014                   MONITEAU           MO   LAW ENFORCEMENT

            A FOOT OF WATER FLOWING ACROSS HIGHWAY 50 BETWEEN
            TIPTON AND SYRACUSE.

0500 AM     HEAVY RAIN       2 NNE GRIGGSVILLE       39.73N  90.71W
04/03/2014  M2.44 INCH       PIKE               IL   CO-OP OBSERVER

0516 AM     TSTM WND GST     3 W CHESTERFIELD        38.66N  90.63W
04/03/2014  M51 MPH          ST. LOUIS          MO   ASOS

0516 AM     TSTM WND DMG     OLIVETTE                38.67N  90.38W
04/03/2014                   ST. LOUIS          MO   EMERGENCY MNGR

            TREES BLOWN DOWN. WIDESPREAD POWER OUTAGES.

0523 AM     TORNADO          UNIVERSITY CITY         38.67N  90.33W
04/03/2014                   ST. LOUIS          MO   BROADCAST MEDIA

            MEDIA REPORTS 20 HOMES HAVE DAMAGE. TREES SNAPPED
            TWISTED. NO INJURIES.

0523 AM     TSTM WND DMG     UNIVERSITY CITY         38.67N  90.33W
04/03/2014                   ST. LOUIS          MO   PUBLIC

            TREES DOWN ON DELMAR AT NORTH-SOUTH ROAD. TWITTER
            REPORT.

0523 AM     TORNADO          UNIVERSITY CITY         38.67N  90.33W
04/03/2014                   ST. LOUIS          MO   COUNTY OFFICIAL

            POSSIBLE TORNADIC DAMAGE...CITY ADMINISTRATOR REPORTS
            APPROX 100 HOMES WITH MINOR DAAMGE

0545 AM     TSTM WND DMG     BELLEVILLE              38.53N  90.00W
04/03/2014                   ST. CLAIR          IL   TRAINED SPOTTER

            SE PART OF BELLEVILLE....DEBRIS FROM SIDING AND TREES
            SCATTERED ACROSS AREA. NUMEROUS 18-20 INCH TREES DOWN.
            TREE FELL ON AND DAMAGED A HOUSE. ALSO A CAR CRUSHED
            FROM A TREEE. TWO AND A HALF FOOT PINE TREE SNAPPED.

0600 AM     HEAVY RAIN       VANDALIA                39.31N  91.49W
04/03/2014  M2.50 INCH       AUDRAIN            MO   CO-OP OBSERVER

0600 AM     HEAVY RAIN       GREENVILLE              38.89N  89.40W
04/03/2014  M3.28 INCH       BOND               IL   CO-OP OBSERVER

0645 AM     TSTM WND DMG     SANDOVAL                38.61N  89.12W
04/03/2014                   MARION             IL   BROADCAST MEDIA

            LARGE TREE UPROOTED AS WELL AS STRUCTURAL DAMAGE TO A
            BARN.

0700 AM     HEAVY RAIN       HIGHLAND                38.74N  89.68W
04/03/2014  M2.49 INCH       MADISON            IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 NNW GERALD            38.44N  91.35W
04/03/2014  M2.43 INCH       FRANKLIN           MO   CO-OP OBSERVER

0700 AM     HEAVY RAIN       PITTSFIELD              39.61N  90.81W
04/03/2014  M2.15 INCH       PIKE               IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       HANNIBAL                39.71N  91.38W
04/03/2014  M2.39 INCH       MARION             MO   CO-OP OBSERVER

0700 AM     HEAVY RAIN       LOUISIANA               39.44N  91.06W
04/03/2014  M2.31 INCH       PIKE               MO   CO-OP OBSERVER

0700 AM     HEAVY RAIN       WELDON SPRING           38.72N  90.65W
04/03/2014  M2.40 INCH       ST. CHARLES        MO   NWS EMPLOYEE

0700 AM     HEAVY RAIN       13 W NEW LONDON         39.58N  91.64W
04/03/2014  M2.00 INCH       RALLS              MO   CO-OP OBSERVER

            MEASURED JUST NORTH OF CLARENCE CANNON DAM

0700 AM     HEAVY RAIN       HERMANN                 38.70N  91.44W
04/03/2014  M2.64 INCH       GASCONADE          MO   CO-OP OBSERVER

0700 AM     HEAVY RAIN       JEFFERSON CITY          38.57N  92.19W
04/03/2014  M3.87 INCH       COLE               MO   CO-OP OBSERVER

0700 AM     HEAVY RAIN       HARVESTER               38.75N  90.58W
04/03/2014  M2.65 INCH       ST. CHARLES        MO   CO-OP OBSERVER

            STORM TOTAL SO FAR 3.61

0700 AM     HEAVY RAIN       FREEDOM                 38.46N  91.69W
04/03/2014  M3.80 INCH       OSAGE              MO   CO-OP OBSERVER

0700 AM     HEAVY RAIN       WASHINGTON              38.55N  91.01W
04/03/2014  M2.43 INCH       FRANKLIN           MO   TRAINED SPOTTER

0700 AM     HEAVY RAIN       COLUMBIA                38.95N  92.33W
04/03/2014  M3.11 INCH       BOONE              MO   CO-OP OBSERVER

            MEASURED AT SANBORNE FIELD ON CAMPUS

0730 AM     HEAVY RAIN       WASHINGTON              38.55N  91.01W
04/03/2014  M2.01 INCH       FRANKLIN           MO   CO-OP OBSERVER

0748 AM     FLASH FLOOD      HALLSVILLE              39.12N  92.22W
04/03/2014                   BOONE              MO   EMERGENCY MNGR

            NUMEROUS ROAD CLOSURES DUE TO WATER OVER ROADWAYS.

0800 AM     HEAVY RAIN       EDWARDSVILLE            38.80N  89.97W
04/03/2014  M2.28 INCH       MADISON            IL   CO-OP OBSERVER

0800 AM     HEAVY RAIN       CENTRALIA               39.21N  92.13W
04/03/2014  M2.31 INCH       BOONE              MO   CO-OP OBSERVER

0800 AM     HEAVY RAIN       CALIFORNIA              38.63N  92.57W
04/03/2014  M2.92 INCH       MONITEAU           MO   CO-OP OBSERVER

0800 AM     HEAVY RAIN       PATOKA                  38.75N  89.10W
04/03/2014  M2.22 INCH       MARION             IL   CO-OP OBSERVER

0800 AM     HEAVY RAIN       FULTON                  38.85N  91.95W
04/03/2014  M2.85 INCH       CALLAWAY           MO   CO-OP OBSERVER

0800 AM     HEAVY RAIN       HARVESTER               38.75N  90.58W
04/03/2014  M2.72 INCH       ST. CHARLES        MO   CO-OP OBSERVER

1001 AM     HEAVY RAIN       FERGUSON                38.75N  90.30W
04/03/2014  M3.78 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            48-HOUR TOTAL.

1125 AM     HAIL             VILLA RIDGE             38.47N  90.88W
04/03/2014  E0.25 INCH       FRANKLIN           MO   TRAINED SPOTTER

            SPOTTER REPORTS VERY SMALL HAIL APPROXIMATELY THE SIZE
            OF ROCK SALT PIECES.

1206 PM     HAIL             ARNOLD                  38.43N  90.37W
04/03/2014  E0.88 INCH       JEFFERSON          MO   TRAINED SPOTTER

1227 PM     HAIL             WATERLOO                38.33N  90.16W
04/03/2014  E0.70 INCH       MONROE             IL   TRAINED SPOTTER

1243 PM     HAIL             SULLIVAN                38.22N  91.17W
04/03/2014  M0.25 INCH       FRANKLIN           MO   TRAINED SPOTTER

1250 PM     HAIL             ST. CLAIR               38.35N  90.98W
04/03/2014  E0.25 INCH       FRANKLIN           MO   TRAINED SPOTTER

0131 PM     HAIL             2 N VILLA RIDGE         38.50N  90.88W
04/03/2014  M1.75 INCH       FRANKLIN           MO   AMATEUR RADIO

            GOLF BALL SIZE HAIL 1 TO 2 MILES NORTH OF VILLA EIDGE

0137 PM     HAIL             4 E AUGUSTA             38.57N  90.81W
04/03/2014  E2.75 INCH       FRANKLIN           MO   TRAINED SPOTTER

            BASEBALL SIZED HAIL PRODUCED HOLES IN SIDING AND
            DAMAGED VINYL WINDOW SILLS AND GUTTERS. ALSO...1.3
            INCHES OF RAIN TODAY. DELAYED REPORT...TIME ESTIMATED
            FROM RADAR.

0138 PM     HAIL             3 NE AUGUSTA            38.60N  90.84W
04/03/2014  E1.50 INCH       ST. CHARLES        MO   TRAINED SPOTTER

0151 PM     FLOOD            SULLIVAN                38.22N  91.17W
04/03/2014                   FRANKLIN           MO   TRAINED SPOTTER

            LOCAL STREET FLOODING IN SULLIVAN.

0155 PM     HEAVY RAIN       DE SOTO                 38.14N  90.56W
04/03/2014  E2.00 INCH       JEFFERSON          MO   TRAINED SPOTTER

            IN DESOTO MISSOURI 3 TO 4 INCHES OF WATER ON ROADWAYS
            IN DESOTO. DITCHES ARE BANKFUL.

0201 PM     HAIL             3 W CHESTERFIELD        38.66N  90.63W
04/03/2014  E0.25 INCH       ST. LOUIS          MO   ASOS

0202 PM     FLOOD            SULLIVAN                38.22N  91.17W
04/03/2014                   FRANKLIN           MO   AMATEUR RADIO

            AT THE INTERSECTION OF DEER PATH AND ELMONT THIS ROAD
            IS WASHED AWAY. ESTIMATED 4 INCHES OF WATER ON ROADWAYS
            IN SULLIVAN MO. SEVERAL ROADS ARE BEING CLOSED.

0203 PM     HAIL             CHESTERFIELD            38.65N  90.58W
04/03/2014  E0.50 INCH       ST. LOUIS          MO   TRAINED SPOTTER

0226 PM     HAIL             MARYLAND HEIGHTS        38.72N  90.48W
04/03/2014  E0.25 INCH       ST. LOUIS          MO   TRAINED SPOTTER

0229 PM     HAIL             MARYLAND HEIGHTS        38.72N  90.48W
04/03/2014  E0.25 INCH       ST. LOUIS          MO   AMATEUR RADIO

            PEA SIZE HAIL - PAGE AND INTERSTATE 270.

0249 PM     HAIL             TROY                    38.98N  90.98W
04/03/2014  E0.25 INCH       LINCOLN            MO   TRAINED SPOTTER

0253 PM     FLOOD            10 SE SULLIVAN          38.11N  91.04W
04/03/2014                   WASHINGTON         MO   AMATEUR RADIO

            HIGHWAY 185 IN NORTHWEST WASHINGTON COUNTY IS CLOSED
            DUE TO HIGH WATER. THE HIGHWAY IS CLOSED BETWEEN PEA
            RIDGE TO CASEYVILLE.

0255 PM     HAIL             5 E MURRY               39.04N  92.08W
04/03/2014  E0.50 INCH       CALLAWAY           MO   TRAINED SPOTTER

0259 PM     HAIL             HARRISBURG              39.14N  92.46W
04/03/2014  E0.50 INCH       BOONE              MO   TRAINED SPOTTER

0311 PM     HEAVY RAIN       WATERLOO                38.33N  90.16W
04/03/2014  M2.60 INCH       MONROE             IL   TRAINED SPOTTER

            RAINFALL SINCE 12...30 P.M.

0408 PM     FLOOD            ROBERTSVILLE            38.41N  90.82W
04/03/2014                   FRANKLIN           MO   TRAINED SPOTTER

            APPROXIMATELY 2 INCHES OF WATER RUNNING OVER OAK RIDGE
            ROAD ABOUT ONE QUARTER MILE EAST OF CALVEY CREEK

&&

GOSSELIN
Local storm report, Apr 3, 5:03 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             KLIEVER                 38.70N  92.50W
04/03/2014  E0.25 INCH       MONITEAU           MO   TRAINED SPOTTER

&&

JP
Local storm report, Apr 3, 5:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             ASHLAND                 38.77N  92.26W
04/03/2014  E0.25 INCH       BOONE              MO   TRAINED SPOTTER

            HAIL SLIGHTLY SMALLER THAN PEAS

&&

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:55 PM CDTRiver Flood WarningLSXLincoln60 hr
Apr 3, 2:19 AM CDTAreal Flood AdvisoryLSXBoone, Moniteau3 hr
Apr 3, 3:06 AM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Moniteau6 hr
Apr 3, 4:55 AM CDTFlash Flood WarningLSXGasconade, Osage6 hr
Apr 3, 5:05 AM CDTSevere Thunderstorm WarningLSXSaint Louis40 min
Apr 3, 5:19 AM CDTSevere Thunderstorm WarningLSXCity of Saint Louis56 min
Apr 3, 5:23 AM CDTTornado Warning Tornado observedLSXSaint Louis, City of Saint Louis37 min
Apr 3, 6:15 AM CDTRiver Flood WarningLSXCole64 hr
Apr 3, 8:11 AM CDTAreal Flood AdvisoryLSXJefferson, Sainte Genevieve, Saint Francois, Washington3 hr
Apr 3, 8:18 AM CDTRiver Flood WarningLSXOsage30 hr
Apr 3, 8:58 AM CDTRiver Flood WarningLSXMonroe4 days
Apr 3, 9:11 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway49 min
Apr 3, 9:23 AM CDTAreal Flood WarningLSXBoone, Callaway, Cole, Moniteau3 hr
Apr 3, 12:03 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis42 min
Apr 3, 1:00 PM CDTAreal Flood WarningLSXBoone, Moniteau24 hr
Apr 3, 1:09 PM CDTSevere Thunderstorm WarningLSXFranklin36 min
Apr 3, 1:32 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis43 min
Apr 3, 1:43 PM CDTFlash Flood WarningLSXCrawford, Franklin, Gasconade, Jefferson, Washington8 hr
Apr 3, 1:54 PM CDTRiver Flood WarningLSXMarion42 hr
Apr 3, 1:56 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau49 min
Apr 3, 2:45 PM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Moniteau, Osage8 hr
Apr 3, 3:36 PM CDTRiver Flood WarningLSXJefferson4 days
Apr 3, 3:36 PM CDTRiver Flood WarningLSXFranklin71 hr
Apr 3, 5:48 PM CDTTornado WarningLSXCole, Osage27 min
Apr 3, 6:06 PM CDTTornado WarningLSXFranklin, Gasconade, Osage24 min
Apr 3, 6:31 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Saint Charles, Warren44 min
Apr 3, 6:34 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis41 min
Apr 3, 6:36 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Monroe, Shelby39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.